Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 48, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 27, 2020, 9:06 PM CDT for Benton County, St. Clair County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2020, 9:06 PM CDT (02:06 UTC)
- Expired
- Mar 27, 2020, 9:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MO, St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 87 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 9:20 PM CDT | HAIL 1 | Racket, MO | DELAYED REPORT OF HAIL TO THE SIZE OF QUARTERS IN RACKET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.8
The text
As transmitted.
379
WUUS53 KSGF 280206
SVRSGF
MOC015-185-280245-
/O.NEW.KSGF.SV.W.0048.200328T0206Z-200328T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
906 PM CDT Fri Mar 27 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Benton County in central Missouri...
Northern St. Clair County in west central Missouri...
* Until 945 PM CDT.
* At 906 PM CDT, a severe thunderstorm was located 7 miles northeast
of Lowry City, or 12 miles west of Warsaw, moving northeast at 55
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Truman Lake... Truman State Park...
Warsaw... Lincoln...
Lowry City... Racket...
Johnson City... Taberville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Truman Lake, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3845 9325 3828 9326 3795 9406 3811 9405
3821 9381 3820 9356 3822 9356 3821 9353
3834 9352
TIME...MOT...LOC 0206Z 238DEG 49KT 3822 9362
HAIL...1.00IN
WIND...60MPH
$$
Schaumann5 follow-up statements
475
WWUS53 KSGF 280213
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
913 PM CDT Fri Mar 27 2020
MOC015-185-280245-
/O.CON.KSGF.SV.W.0048.000000T0000Z-200328T0245Z/
Benton MO-St. Clair MO-
913 PM CDT Fri Mar 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN BENTON AND NORTHERN ST. CLAIR COUNTIES...
At 912 PM CDT, a severe thunderstorm was located 8 miles west of
Warsaw, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Truman Lake... Truman State Park...
Warsaw... Lincoln...
Lowry City... Racket...
Johnson City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Truman Lake, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3845 9325 3828 9326 3800 9394 3816 9393
3821 9381 3820 9356 3822 9356 3821 9353
3834 9352
TIME...MOT...LOC 0212Z 238DEG 44KT 3825 9354
HAIL...1.00IN
WIND...60MPH
$$
Schaumann578
WWUS53 KSGF 280218
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
918 PM CDT Fri Mar 27 2020
MOC015-185-280245-
/O.CON.KSGF.SV.W.0048.000000T0000Z-200328T0245Z/
Benton MO-St. Clair MO-
918 PM CDT Fri Mar 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN BENTON AND NORTHEASTERN ST. CLAIR COUNTIES...
At 917 PM CDT, a severe thunderstorm was located near Warsaw, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Truman Lake... Truman State Park...
Warsaw... Lincoln...
Lowry City... Racket...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Truman Lake, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3845 9325 3828 9326 3808 9377 3819 9385
3821 9381 3820 9356 3822 9356 3821 9353
3834 9352
TIME...MOT...LOC 0217Z 238DEG 49KT 3829 9346
HAIL...1.25IN
WIND...60MPH
$$
Schaumann590
WWUS53 KSGF 280222
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
922 PM CDT Fri Mar 27 2020
MOC185-280232-
/O.CAN.KSGF.SV.W.0048.000000T0000Z-200328T0245Z/
St. Clair MO-
922 PM CDT Fri Mar 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CLAIR COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3845 9325 3828 9326 3821 9353 3824 9353
3824 9352 3834 9352
TIME...MOT...LOC 0222Z 238DEG 49KT 3833 9338
$$
MOC015-280245-
/O.CON.KSGF.SV.W.0048.000000T0000Z-200328T0245Z/
Benton MO-
922 PM CDT Fri Mar 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN BENTON COUNTY...
At 922 PM CDT, a severe thunderstorm was located near Lincoln, or
near Warsaw, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Truman Lake... Truman State Park...
Warsaw... Lincoln...
Racket...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Truman Lake, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3845 9325 3828 9326 3821 9353 3824 9353
3824 9352 3834 9352
TIME...MOT...LOC 0222Z 238DEG 49KT 3833 9338
HAIL...1.25IN
WIND...60MPH
$$
Schaumann748
WWUS53 KSGF 280231
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
931 PM CDT Fri Mar 27 2020
MOC015-280245-
/O.CON.KSGF.SV.W.0048.000000T0000Z-200328T0245Z/
Benton MO-
931 PM CDT Fri Mar 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL BENTON COUNTY...
At 930 PM CDT, a severe thunderstorm was located near Lincoln, or 12
miles northeast of Warsaw, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lincoln...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3845 9325 3828 9326 3826 9333 3840 9338
TIME...MOT...LOC 0230Z 238DEG 49KT 3839 9325
HAIL...1.25IN
WIND...60MPH
$$
Schaumann950
WWUS53 KSGF 280233
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
933 PM CDT Fri Mar 27 2020
MOC015-280245-
/O.CON.KSGF.SV.W.0048.000000T0000Z-200328T0245Z/
Benton MO-
933 PM CDT Fri Mar 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL BENTON COUNTY...
At 933 PM CDT, a severe thunderstorm was located over Cole Camp, or
16 miles northeast of Warsaw, moving northeast at 55 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lincoln...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3845 9325 3828 9326 3826 9333 3840 9338
TIME...MOT...LOC 0233Z 238DEG 49KT 3842 9319
HAIL...1.75IN
WIND...60MPH
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:26 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 27, 6:26 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Springfield MO 626 PM CDT Fri Mar 27 2020 ...Updated for the 00Z Aviation Discussion... .SHORT TERM...(This evening through Saturday) Issued at 304 PM CDT Fri Mar 27 2020 There are several forecast concerns in this time frame. The first is on severe potential tonight, with winds and fire weather concerns for Saturday. 12Z SGF sounding shows a rather strong CAP in place, with a AMDAR sounding out of KTSA showing a capping inversion, but slightly weaker. CAMS are showing the potential for elevated convection late this afternoon and early evening, and indeed we are seeing elevated storms over northeast Oklahoma. If these make it into the area, hail would be the main threat. An upper level trough translating across the Rockies has induced a strengthening surface low now over southeastern Colorado. This low will pull out in central Kansas by late tonight, with the attendant warm front draped across central Missouri. This exact position is still somewhat unclear. A strengthening low level jet, warm advection and moisture transport will lead to convective development this evening, mainly in vicinity of the low and warm front. Although warm sector looks to remain capped, there is a narrow window over southeast Kansas into central Missouri where surface based storms are possible. Otherwise, with ample effective shear and instability will see coverage increase through the overnight hours, with a hail threat along and north and of the warm front. At this point greatest severe threat looks to be in areas north of interstate 44, and perhaps even more so into central Missouri. On Saturday, the surface low continues to deepen as it lifts northeast into Iowa. This will push a cold front through the area late in the day and early evening. Enough instability and shear is likely to result in scattered convection across the eastern sections of the region during the hours, with some strong to severe storms possible. Of another concern is the strong pressure gradient that develops around the low, and model guidance showing the potential for 40 to 45 mph gusts across portions of the region, especially the western areas. Did consider the potential for a wind advisory, but after collaboration with neighbors have decided to hold off for now. Drier air does advect in during the afternoon hours, and combined with the winds and low relative humidities elevated to significant fire weather concerns will become an issue. With green-up underway and recent rain will hold off any any fire headlines at this time. .LONG TERM...(Saturday Night through Friday) Issued at 304 PM CDT Fri Mar 27 2020 The intense surface low will push through Great Lakes on Sunday, with pressure gradient finally relaxing across the area as high pressure builds in. This will set the stage for quiet weather for Sunday into Monday. Temperatures behind the system will remain mild, with highs in the 60s and lows in the 40s. Another upper level trough will then approach the area from the southwest later Monday and lift across the area Tuesday. Medium range models indicate the surface low will pass south of the area Monday night into Tuesday. This will spread more widespread showers into the area, and perhaps an isolated thunderstorm on Tuesday. With the saturated ground and high river water levels, this additional rain will be a concern for more flooding issues. This system will push out Tuesday night, with generally quiet weather then expected and seasonal temperatures with highs in the upper 50s to lower 60s and lows in the upper 30s to middle 40s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 626 PM CDT Fri Mar 27 2020 Should see a break in the storms early this evening with VFR conditions expected. Any remaining storms will exit the eastern Ozarks in the next few hours. Otherwise, expect more storms later tonight to develop on a strengthening low level jet and warm front. This activity will likely remain north of the TAF sites and only mentioned a Prob30 group at KSGF and KJLN. Otherwise, southerly winds will pick up late tonight, along with some LLWS. Winds will really get going 113Z-15Z Saturday with gusts up to 35 knots possible, especially at KJLN. Overall VFR flight conditions will prevail through the TAF period, with the only exception being in any convective elements that would impact the terminals. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Raberding
Hazardous weather outlook, Mar 27, 3:35 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 335 PM CDT Fri Mar 27 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-282045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 335 PM CDT Fri Mar 27 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Isolated to scattered storms will continue over portions of southeast Kansas and southwest Missouri late this afternoon and evening. The main threat with these will be large hail, with a lesser chance of damaging winds. Additional storms are expected to develop later this evening from Kansas into central and southern Missouri. A narrow window will exist when all modes of severe weather will be possible, which then will transition to mainly a large hail threat, perhaps as large as golfballs. These storms will also produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. For Saturday afternoon, there is an additional chance for a few strong to severe thunderstorms east of Highway 65. Large hail and damaging wind gusts are the main risks. Non thunderstorm wind gusts of 40 to 45 mph will be possible on Saturday with strong low pressure moving from the central Plains to the Midwest. Drier air filtering into southeast KAnsas and western Missouri will also lead to a heightened fire weather risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for southern Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Local storm report, Mar 27, 7:43 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 5 NW DAWSON 37.30N 92.38W
03/27/2020 E2.50 INCH WRIGHT MO LAW ENFORCEMENT
THE WRIGHT COUNTY SHERIFF RELAYED TO THE NWS
THAT TENNIS BALL SIZED HAIL WAS OBSERVED AT
THE INTERSECTION OF HIGHWAY 38 AND LAWSON
ROAD.
0515 PM HAIL 2 NW HARTVILLE 37.27N 92.54W
03/27/2020 E2.50 INCH WRIGHT MO AMATEUR RADIO
AMATEUR RADIO OPERATOR RELAYED REPORT OF
TENNIS BALL SIZE HAIL NEAR HIGHWAY 5 BETWEEN
HARTVILLE AND GROVESPRING, MO. TIME
ESTIMATED FROM RADAR.
0512 PM HAIL HARTVILLE 37.25N 92.51W
03/27/2020 M2.50 INCH WRIGHT MO AMATEUR RADIO
PICTURE RELAYED VIA AMATEUR RADIO OPERATOR
OF PING PONG TO TENNIS BALL SIZE HAIL IN
HARTVILLE.
0512 PM HAIL HARTVILLE 37.25N 92.51W
03/27/2020 E2.75 INCH WRIGHT MO BROADCAST MEDIA
PICTURE RELAYED VIA BROADCAST MEDIA PARTNER
OF TENNIS BALL TO BASEBALL SIZE HAIL IN
HARTVILLE, MO.
0525 PM HAIL 4 SE NIANGUA 37.33N 92.80W
03/27/2020 U0.75 INCH WEBSTER MO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0452 PM HAIL 2 SW DIGGINS 37.15N 92.88W
03/27/2020 M1.00 INCH WEBSTER MO PUBLIC
0559 PM HAIL RAYMONDVILLE 37.34N 91.83W
03/27/2020 M2.50 INCH TEXAS MO PUBLIC
PICTURE VIA SOCIAL MEDIA OF TENNIS BALL
SIZED HAIL IN RAYMONDVILLE.
0551 PM HAIL HOUSTON 37.33N 91.96W
03/27/2020 E2.75 INCH TEXAS MO PUBLIC
PICTURE VIA SOCIAL MEDIA OF BASEBALL SIZE
HAIL IN HOUSTON, MO.
0417 PM HAIL 4 SSE BOAZ 36.96N 93.38W
03/27/2020 M1.00 INCH STONE MO NWS EMPLOYEE
PICTURE VIA NWS EMPLOYEE OF QUARTER SIZE
HAIL IN NORTHEASTERN STONE COUNTY.
0616 PM HAIL 3 ENE AKERS 37.39N 91.51W
03/27/2020 E1.75 INCH SHANNON MO PUBLIC
REPORT FROM THE PUBLIC OF QUARTER TO GOLF
BALL SIZE HAIL ON COUNTY ROAD 359 JUST SOUTH
OF THE INTERSECTION WITH HIGHWAY KK.
0427 PM HAIL 6 N SOUTH WEST CITY 36.60N 94.62W
03/27/2020 E2.50 INCH MCDONALD MO FIRE DEPT/RESCUE
TIFF CITY FIREFIGHTER REPORTS TENNIS BALL
SIZE HAIL AT THE MCDONALD COUNTY AND
OKLAHOMA LINE ON HIGHWAY O WEST OF HWY 43.
0340 PM HAIL ANDERSON 36.66N 94.44W
03/27/2020 E0.70 INCH MCDONALD MO EMERGENCY MNGR
DIME SIZE HAIL IN ANDERSON.
0339 PM HAIL 5 NW ANDERSON 36.70N 94.51W
03/27/2020 E1.00 INCH MCDONALD MO EMERGENCY MNGR
0426 PM HAIL 1 SW AURORA 36.96N 93.74W
03/27/2020 E1.25 INCH LAWRENCE MO PUBLIC
MPING REPORT OF HALF DOLLAR SIZE HAIL IN
AURORA.
0420 PM HAIL VERONA 36.96N 93.80W
03/27/2020 E1.25 INCH LAWRENCE MO TRAINED SPOTTER
FORMER NWS EMPLOYEE.
0458 PM HAIL 1 W TURNERS 37.19N 93.18W
03/27/2020 U0.50 INCH GREENE MO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0458 PM HAIL 3 W TURNERS 37.18N 93.22W
03/27/2020 U1.00 INCH GREENE MO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0458 PM HAIL 1 E SPRINGFIELD 37.19N 93.27W
03/27/2020 U0.50 INCH GREENE MO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0456 PM HAIL 1 E SPRINGFIELD 37.19N 93.26W
03/27/2020 U0.75 INCH GREENE MO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0455 PM HAIL 2 E SPRINGFIELD 37.19N 93.25W
03/27/2020 U0.50 INCH GREENE MO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0451 PM HAIL BATTLEFIELD 37.12N 93.37W
03/27/2020 E1.00 INCH GREENE MO AMATEUR RADIO
QUARTER SIZE HAIL IN BATTLEFIELD.
0448 PM HAIL 2 SSE REPUBLIC 37.10N 93.46W
03/27/2020 E1.75 INCH GREENE MO PUBLIC
PICTURE VIA SOCIAL MEDIA OF HALF DOLLAR TO
GOLF BALL SIZED HAIL SOUTHEAST OF REPUBLIC
OFF OF FARM ROAD 194.
0445 PM HAIL 1 SE REPUBLIC 37.11N 93.47W
03/27/2020 E1.00 INCH GREENE MO PUBLIC
REPORT FROM MPING.
0442 PM HAIL 1 SE REPUBLIC 37.11N 93.47W
03/27/2020 E1.50 INCH GREENE MO NWS EMPLOYEE
NWS EMPLOYEE REPORTS DIME TO PING PONG BALL
SIZED HAIL JUST SOUTHEAST OF REPUBLIC.
0444 PM HAIL 2 E BILLINGS 37.07N 93.52W
03/27/2020 E1.00 INCH CHRISTIAN MO NWS EMPLOYEE
0415 PM HAIL MONETT 36.92N 93.93W
03/27/2020 M1.25 INCH BARRY MO PUBLIC
PICTURE VIA SOCIAL MEDIA OF MEASURED HALF
DOLLAR SIZE HAIL IN MONETT.
0409 PM HAIL 4 SW MONETT 36.88N 93.98W
03/27/2020 E1.75 INCH BARRY MO CO-OP OBSERVER
&&
CRAMERLocal storm report, Mar 27, 8:15 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 2 NE HALLOWELL 37.20N 94.98W
03/27/2020 E0.70 INCH CHEROKEE KS EMERGENCY MNGR
&&
CRAMERSpecial weather statement, Mar 27, 8:50 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Springfield MO 850 PM CDT Fri Mar 27 2020 MOZ067-280230- St. Clair MO- 850 PM CDT Fri Mar 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CLAIR COUNTY UNTIL 930 PM CDT... At 849 PM CDT, Doppler radar was tracking a strong thunderstorm near Lowry City, or 16 miles south of Clinton, moving northeast at 50 mph. Penny size hail will be possible with this storm. Locations impacted include... Truman Lake... Lowry City... Taberville... Johnson City... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3792 9406 3812 9405 3821 9389 3819 9354 TIME...MOT...LOC 0149Z 238DEG 44KT 3813 9381 Schaumann
Local storm report, Mar 27, 9:01 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL HARTVILLE 37.25N 92.51W
03/27/2020 E3.00 INCH WRIGHT MO PUBLIC
ADDITIONAL PICTURES RELAYED VIA AN AMATEUR
RADIO OPERATOR SHOW A FEW HAILSTONES
APPROACHING BASEBALL SIZE TO 3 INCHES IN
DIAMETER IN HARTVILLE.
&&
CKRLocal storm report, Mar 27, 9:03 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL HARTVILLE 37.25N 92.51W
03/27/2020 E3.00 INCH WRIGHT MO AMATEUR RADIO
CORRECTS PREVIOUS HAIL REPORT FROM HARTVILLE
TO A REPORT SOURCE FROM AMATEUR RADIO.
ADDITIONAL PICTURES RELAYED VIA AN AMATEUR
RADIO OPERATOR SHOW A FEW HAILSTONES
APPROACHING BASEBALL SIZE TO 3 INCHES IN
DIAMETER IN HARTVILLE.
&&
CKRLocal storm report, Mar 27, 9:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL HOUSTON 37.33N 91.96W
03/27/2020 E4.50 INCH TEXAS MO AMATEUR RADIO
ADDITIONAL PICTURES RELAYED VIA AN AMATEUR
RADIO OPERATOR SHOW GIANT HAILSTONES, ONE
APPROXIMATELY 4 INCHES IN DIAMETER AND
ANOTHER APPROXIMATELY 4.5 INCHES IN
DIAMETER.
&&
CKRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:50 PM CDT | Special Weather Statement | SGF | St. Clair | 40 min |
| Mar 27, 9:27 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 44 min |
| Mar 28, 3:41 AM CDT | Wind Advisory | SGF | Barton, Cedar, Dade, Greene, Jasper, Lawrence and 3 more | 15 hr |
| Mar 28, 7:09 AM CDT | Special Weather Statement | SGF | Barton, Vernon | 51 min |
| Mar 28, 9:21 AM CDT | Special Weather Statement | SGF | Stone | 39 min |
| Mar 28, 9:57 AM CDT | Special Weather Statement | SGF | Wright | 48 min |
| Mar 28, 10:39 AM CDT | Special Weather Statement | SGF | Phelps | 51 min |
| Mar 28, 10:42 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 48 min |
| Mar 28, 10:48 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 42 min |
| Mar 28, 11:19 AM CDT | Special Weather Statement | SGF | Dent | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.